MAUDE Adverse Event Report: STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH IMPACTOR ASSEMBLY OMEGA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 704001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that black plastic part of the plate impactor assembly broke during use.Another tray was opened to complete the case.There were no delays to surgery.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received impactor was found to be broken from the middle and damaged & deformed at the proximal part.The random breakage line at the middle indicates towards application of a sudden impact.The rest of the damaged part all indicated towards high impact forces being applied on the impactor.It cannot be excluded that normal material wear also contributed to the failure over the years of usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of the impactor happened due to intense hammering during use.The operative technique guide states: ¿note: use gentle hammering only ¿ otherwise the impactor may be destroyed.¿ if any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
IMPACTOR ASSEMBLY OMEGA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9789398
Report Number0008031020-2020-00579
Device Sequence Number2456444
Product Code LXH
UDI-Device Identifier04546540113078
UDI-Public04546540113078
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number704001
Device Catalogue Number704001
Device Lot Number02519L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1